Hail, Turner
- When
- May 10, 6:43 PM CST
- Where
- Turner County, 5 mi W of Center Pt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.170, -97.329
A thunderstorm produced marginally large hail on the Turner/Yankton County line during the evening of May 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced marginally large hail on the Turner/Yankton County line during the evening of May 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 10, 2:07 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 307 PM CDT THU MAY 10 2007 .DISCUSSION... STILL CAN NOT COMPLETELY RULE OUT ONE OR TWO ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. MOISTURE OFF THE SFC IS LIMITED. BUT WITH DEW POINTS GENERALLY IN THE 50S THERE IS ENOUGH SFC MOISTURE TO SUPPORT A FEW STORMS PROVIDED CAP SUFFICIENTLY ERODES. OTHERWISE A COLD FRONT WILL STALL OVER NRN NE AND IA OVERNIGHT WITH WARM FRONT DRIFTING BACK TO NORTH TOMORROW. SKIES WILL CLEAR TONIGHT FOLLOWING THE PASSAGE OF THE FRONT ALLOWING FOR TEMPERATURES TO DROP INTO THE MID 40S TO MID 50S ACROSS THE AREA. ON FRIDAY...SFC RIDGE MOVES EWD ALLOWING THE WINDS TO TURN BACK TO THE SE AGAIN. THE WK FRONTAL BNDRY RETREATS NWD AS A WRMFNT...AND COULD LIKELY HANG UP IN E CENTRAL SD...WITH A WK S/W TO THE N OF THE FSD FA IN ND. PRETTY GOOD SFC WIND DIFFERENCE BETWEEN THE NAM AND THE GFS BY 00Z SAT...WITH THE NAM MUCH MORE PRONOUNCED WITH THE BOUNDARY CONVERGENCE. OPTED TO COMPROMISE BETWEEN THE TWO. WE DO HAVE BUILDING HGTS DURING THE DAY AS A MID LVL RIDGE STRENGTHENS TO THE S OF THE S/W. THEREFORE ATTM...NOT OVERLY EXCITED ABOUT TS CHCS NEAR THE WRMFNT DURING THE DAY ON FRIDAY. BUT IF ONE OR TWO CELLS WOULD HAPPEN TO DEVELOP LATE FRI AFTN NEAR THE BOUNDARY...THEY COULD BE MARGINALLY SVR WITH DECENT WIND SHEAR AND LAPSE RATES. ON FRI NIGHT...THE S/W MOVES INTO THE WRN GRTLKS. BUT THE WAVE IS WK AND DOES NOT PROVIDE MUCH OF A SFC WIND SHIFT IN ANY PART OF THE FSD FA. AS MID LVL TEMPS COOL IN OUR NE SECTOR...WOULD NOT BE SURPRISED TO SEE AN ISOLD TS IN SW MN AFT MIDNIGHT. BUT OTHER AREAS COULD BE CAPPED OFF. SAT AND SAT NIGHT ARE INTERESTING. ALL INDICATIONS ARE THAT THE SFC FNT WL STALL CLOSE TO E CENTRAL SD...AND OVR TO MARSHALL MN PROVIDING A DECENT WIND SHIFT WITH STRONG LOW LVL FRONTOGENESIS. SUBTLE WK MID LVL SHORTWV SYSTEMS WITH ABUNDANT ASCENT MOVG OVR THE RIDGING. WE BECOME INCREASINGLY UNSTABLE SAT AFTN AND SAT EVENING WITH TREMENDOUS...DEEP LYR SHEAR BOTH IN SPEED AND DIRECTION...ESP IN OUR NRN HALF OF THE FA. SO KEPT OUR SMALL POPS IN SAT MRNG FOR THE BOUNDARY...INCREASING THEM IN THE AFTN OVR OUR N AND E WHERE THE H7 CAP IS THE WEAKEST. HELICITY VALUES NEAR THE FRONT PER BOTH MODELS ARE ASTOUNDING...OVR 600. SAT NIGHT...WE HAVE LOW LVL CONVERGENCE NEAR THE STALLED BOUNDARY WITH A VERY STRONG H7 FRONT MOVG SLOWLY EWD. H7-H5 LAPSE RATES ARE STEEP...ON THE ORDER OF 8.5 TO 9 DEG C...COUPLED WITH VERY STRONG H85 WAA AND A STOUT LOW LVL JET OF 40 TO 50 KTS. THIS SPELLS ACCAS TS IN MY BOOK...WHICH THE MODELS HAVE ALWAYS HAD A TOUGH TIME WITH. HOWEVER HAVE THE HIGHEST POPS IN SW MN AND E CENTRAL SD CLOSEST TO THE BONAFIDE BOUNDARY... BEFORE THE WHOLE SCENARIO BEGINS TO LIFT OFF EWD AFT MIDNIGHT SAT NIGHT. WIND SHEAR IS IMPRESSIVE ENUF NEAR THE FRONT OVR OUR FAR NRN CWFA SAT EVENING...THAT IF TS DOES DEVELOP...THERE COULD BE AN ISOLD TORNADO. SUNDAY LOOKS TO BE AN IN BETWEEN DAY...BETWEEN THE NEXT BOUNDARY MOVG DOWN ON MONDAY...AND THE MECHANISMS WE HAVE SAT AND SAT NIGHT. FOR TEMPS...MIXING POTENTIAL IS ON THE AVG OF H85 BOTH THRU SUN. SO WE MIXED DOWN TEMPS FM THAT LEVEL...MAINLY USING THE GFS H85 TEMPS AS THE NAM TEMPS MAY BE GETTING TOO WARM AS THE WEEKEND PROGRESSES. THIS WEEKEND WL BE WARM AND BREEZY TO WINDY AS THE LOW LVL JET PICKS UP. IN THE EXTENDED...MAIN FOCUS IS ON THE MON AND MON NIGHT PDS WHEN THE NEXT...FAIRLY VIGOROUS CDFNT MOVES THRU THE FSD FA. MON EVENING COULD BE VOLATILE. BUT THE REMAINDER OF THE EXTENDED LOOKS RATHER BENIGN ATTM. TEMPS WL PROBABLY CONT TO BE SEASONAL...TO JUST ABV SEASONAL NORMS. && .AVIATION... VFR CONDITIONS ARE EXPECTED THOUGH THE NIGHT...HOWEVER ONE OR TWO ISOLATED STORMS ARE POSSIBLE BUT NOT LIKELY LATE THIS AFTERNOON AND EARLY EVENING NEAR FSD AND SUX. A WEAK COLD FRONT WILL MOVE INTO NEBRASKA AND IOWA OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FOLLOWING THE PASSAGE OF THE COLD FRONT...PRODUCING CLEAR SKIES. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && MJF/LIEBL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1102 AM CDT THU MAY 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1102 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... THE JAMES...LOWER VERMILLION...AND LITTLE SIOUX RIVERS ARE EXPERIENCING FLOODING DUE TO THE RECENT HEAVY RAINS. THE JAMES AND LITTLE SIOUX RIVERS ARE EXPECTED TO REMAIN IN FLOOD STAGE FOR AN EXTENDED PERIOD...WHILE THE VERMILLION WILL BE IN FLOOD STAGE FOR SEVERAL MORE DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE BOTH FRIDAY NIGHT AND SATURDAY NIGHT...MAINLY NORTH OF INTERSTATE 90. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL AND STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
The Sioux Falls radar (KFSD), 67 km away, was scanning. The volume nearest the first event began at 00:41 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35584, 35585.